Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Groups of piecewise linear homeomorphisms


Author: Melanie Stein
Journal: Trans. Amer. Math. Soc. 332 (1992), 477-514
MSC: Primary 20F32; Secondary 20E32, 20J05, 55P20, 57M05, 57Q99
MathSciNet review: 1094555
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study a class of groups which may be described as groups of piecewise linear bijections of a circle or of compact intervals of the real line. We use the action of these groups on simplicial complexes to obtain homological and combinatorial information about them. We also identify large simple subgroups in all of them, providing examples of finitely presented infinite simple groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F32, 20E32, 20J05, 55P20, 57M05, 57Q99

Retrieve articles in all journals with MSC: 20F32, 20E32, 20J05, 55P20, 57M05, 57Q99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1094555-4
PII: S 0002-9947(1992)1094555-4
Article copyright: © Copyright 1992 American Mathematical Society